GCA Strange symptoms: Hi Everyone I am new here... - PMRGCAuk

PMRGCAuk

11,775 members21,486 posts

GCA Strange symptoms

A1430
A1430

Hi Everyone I am new here. Just a bit of a strange question but does anyone get feeling like there is something squirming in you head. I also get strange feelings like something is running down the front of my leg? (honest there is nothing running :))

I did ask my rheumatologist about this but she stated this has nothing to do with GCA. Worried I have the wrong diagnosis or something else going on!!!

Was started on 40 mg due to osteoporosis and tapered down from December 2019 to now currently on 8mg ( was down to 6mg but symptoms of pressure and pain came back so increased to 8mg) also started Tocilizumab in Feb 2020 injection 1x weekly.

Thanks for reading

33 Replies
oldestnewest
DorsetLady
DorsetLadyPMRGCAuk volunteer

I know we live in strange times, but you seem to a year ahead of the rest of us 😂🤣.. but we get the gist of query.

Personally never had issues you describe with Pred, so cannot help. Maybe someone on Actemra can relate.

A1430
A1430 in reply to DorsetLady

Thanks change the dates now 🤣

PMRpro
PMRproAmbassador

I have heard people complaining of a feeling of ants crawling under their skin. Could be pred - could be the vasculitis associated with PMR. But I would query "nothing to do with GCA" - if you don't KNOW, say so. Then you won't look silly when it turns out it could be!

A1430
A1430 in reply to PMRpro

Thank you for your reply much appreciated

Mar-jay
Mar-jay in reply to PMRpro

Would this also include a feeling of ‘worms’ in my ears. Thanks

PMRpro
PMRproAmbassador in reply to Mar-jay

I'm afraid I really don't know.

I have nothing to add to DL and PMRpro's replies. Actemra is new and because it is costly (around £19,000 per patient per year) it is reserved for specific patients at present.

I would ask that you use the 'Yellow Card' reporting scheme in the UK.

This is for reporting side effects of drugs. Drug trials are limited in participation and once licensed for use on the public, this is where the reports from the patients enable more to be known.

Actemra is new in the use for GCA and information gathered from patients is extremely useful. It has been used in RA for about 14-16 years.

Your pharmacist keeps the Yellow Cards and they are issued free of charge on request and postage is free.

A1430
A1430 in reply to jinasc

Thank you. I will see about getting the yellow card.

Hi good to hear of someone describing symptoms I have had. Only get it occasionally now but earlier it was really bad, felt like something crawling about under my scalp, and the running liquid feeling in my left foot. Anyone medical I have mentioned it to have been quite dismissive, surely if they collected this information from patients they would see that there is a thread

A1430
A1430 in reply to Devoid

Thanks Devoid. Glad it's not just me. Was beginning to feel I was going mad especially with medical staff saying it is not related.

I have both Pmr and Gca yes yes yes I feel like I have something crawling over and under my scalp everyday doctors both GP and hospital never heard of it and look at me as if I’m stupid it feels shivery what does your feel like so happy I’m not imagining it 🙏🏽

A1430
A1430 in reply to Tamtan2

Hi Tamtan know what you mean when medical team dismiss it but you are the one feeling it. Mine is mostly around my temples but also different parts of my face. Feels like creepy crawlies under my skin. Like you glad I am not imagining it. Thank you for your reply.

Hi - I have GCA so am a bit alert to anything odd to do with head/eyes. And, yes, I’ve occasionally had a feeling like ‘pins and needles’ across my scalp. Plus the more normal ‘crawling ants’ feeling U get with ‘restless legs’- magnesiun supplement seems to help the legs thing - no idea what the scalp thing is, but a quick scalp massage sorts it! Best wishes, Carrie

A1430
A1430 in reply to Carriemetz

Thanks for the reply Carrie. Glad the head massage helps you. Take care

Tamtan2
Tamtan2 in reply to Carriemetz

I described it as that too but told never heard of it🙏🏽

I, too, use magnesium for restless legs. Make sure it isn't magnesium oxide, as it is worthless. I use 2,400 mg. of magnesium glycinate plus 1,200 mg. calcium. Works great!

galp
galp in reply to Writeratlarge

Hi

Do you get bowel issues from that dose of Magnesium?

Writeratlarge
Writeratlarge in reply to galp

I don't get diarrhea, just somewhat looser stools.

Just to add definitely had the feeling prior to tocilizumab, I think I had it prior to any treatment but early illness now gets a bit foggy

A1430
A1430 in reply to Devoid

Thank you for the reply. I also had some of the symptoms before the Tocilizumab.

hi there, personally, I've got an ever growing list of funny symptoms as PMR and Pred truckle round by body looking for weak spots to wreak havoc! I believe most of my symptoms occur in sites where the artery becomes inflamed caused by PMR, and then is pumped under pressure by Pred revving up the blood pumping around the vascular system... hence the trickily worm feeling in that vein. After a while that symptom fades and another pops up at the next weak site, I keep a list! Lat site was my right hip when I felt I was experiencing avascular necrosis which is a disruption of the blood supply to the femoral head of the hip joint, it was agony and I could hardly walk... the symptoms faded and its OK now... another time my left temple was in agony under so much pressure I could not wear my glasses as the arm pressing on that temple was excruciating... its back to normal but been left feeling tender... all my symptoms are rooted in my vascular system, so never doubt your symptoms; I believe in your wriggly worms as sound like venal pressure; I believe your body is telling you some part of you is under attack.. you might like to keep a little diary as its reassuring to note the path this disease is taking around your system. Mine looks like a map of Venice! Good Luck.

Thank you for the reply and advice. I am glad I am not the only one with these strange symptoms. I do find it interesting that the Medics just dismiss them, despite everyone saying they also have these feelings.

Not sure it has yachting to do with my Pred but I get 'something crawling on my hand' near my thumb.

woops anything not yachting

Thank you for reply.

Hi there. I have GCA and when I was on a higher dose of steroids when I was first diagnosed, I experienced a strange sensation in the back of my head. The only way I could explain the feeling was that it was like I had been plugged into an electric power socket! It was really unpleasant and went on for many months. This has now subsided although it can still happen on occasions.

I have not experienced any ‘running’ feelings in my legs however.

Thanks for the reply Skysey it helps to know there are others getting strange feelings and i am not alone.

Hi

I noticed the scalp creepy crawlys for quite awhile after my Temporal Biopsy so always thought it was an irritated nerve issue.

Have had frequently in legs, doc thought maybe neuropathy. Offered Neurontin, but wasnt interested in adding a med, esp since its something I can live with. Hope you find an answer!

Be well and safe

Gina

A1430
A1430 in reply to galp

Thanks Gina i really appreciate all the replies especially when Medics dismiss it. It helps to know that others have these strange feelings even if we don't know exactly what is causing them. Take care

Ali

Hello

I have had GCA for five years and am currently reducing down to 5mg very slowly. I also take microphenolate but that's a long story! I too experience the intense tingling and pins and needles all over my body and it has been diagnosed by two different doctors as neuropthy. There is a connection between it and GCA as it is damage to the nerves. It is also the cause of restless leg syndrome which I have suffered from all my adult life. The only treatment for neuropathy is a mild tranquilizer but as I already take these for anxiety I could not be offered them. My late mother also had GCA and neuropthy and I often wonder if highly anxious people are prone to GCA. I have heard that the faulty gene that causes GCA is triggered by something like stress. It's interesting. I do hope this helps you.

A1430
A1430 in reply to Cobnut

Thank you Cobnut any information is very helpful. Take care

I have been on tocilizumab for a year now and have recently had occaisional feelings of ants running up right leg and from left shoulder up back of neck. I have been putting it down to an old upper back problem which I aggravated whilst taking off my compression stockings- felt as if I had been stabbed in the back -what a joke! I will now bring it up with my rheumatologist next time.

A1430
A1430 in reply to Teekay2

Thank you for the reply and hopefully we might all get some answers if we can discuss with them that these are not isolated feelings we experience. Hope your back gets better soon.

You may also like...